Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 183, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 12, 2018, 4:05 PM MDT for Cherry County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2018, 4:05 PM MDT (22:05 UTC)
- Expired
- Jul 12, 2018, 4:45 PM MDT
- In force
- 40 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 98 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 12, 2:24 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 338 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 2031 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
206
WUUS53 KLBF 122205
SVRLBF
NEC031-122245-
/O.NEW.KLBF.SV.W.0183.180712T2205Z-180712T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
405 PM MDT THU JUL 12 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
North central Cherry County in north central Nebraska...
* Until 445 PM MDT.
* At 405 PM MDT, a severe thunderstorm was located 11 miles south of
Nenzel, or 31 miles west of Valentine, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Steer Creek Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4265 10122 4277 10133 4291 10100 4268 10090
TIME...MOT...LOC 2205Z 252DEG 12KT 4276 10114
HAIL...1.00IN
WIND...60MPH
$$
ET2 follow-up statements
537
WWUS53 KLBF 122224
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
424 PM MDT THU JUL 12 2018
NEC031-122245-
/O.CON.KLBF.SV.W.0183.000000T0000Z-180712T2245Z/
Cherry NE-
424 PM MDT THU JUL 12 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR NORTH CENTRAL CHERRY COUNTY...
At 424 PM MDT, a severe thunderstorm was located 10 miles south of
Nenzel, or 25 miles west of Valentine, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of north
central Cherry County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4268 10109 4284 10117 4291 10100 4268 10090
4267 10099
TIME...MOT...LOC 2224Z 251DEG 19KT 4278 10104
HAIL...1.00IN
WIND...60MPH
$$
ET046
WWUS53 KLBF 122237 RRA
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
437 PM MDT THU JUL 12 2018
NEC031-122247-
/O.EXP.KLBF.SV.W.0183.000000T0000Z-180712T2245Z/
Cherry NE-
437 PM MDT THU JUL 12 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHERRY COUNTY
WILL EXPIRE AT 445 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However heavy rain is still possible with this
thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
north central Nebraska.
LAT...LON 4268 10109 4284 10117 4291 10100 4268 10090
4267 10099
TIME...MOT...LOC 2237Z 252DEG 12KT 4277 10107
$$
ETWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:16 PM MDT, 49 minutes earlier.
Area forecast discussion, Jul 12, 3:16 PM MDT, 49 minutes before
Area Forecast Discussion National Weather Service North Platte NE 416 PM CDT Thu Jul 12 2018 .SHORT TERM...(This evening through Friday) Issued at 326 PM CDT Thu Jul 12 2018 The main concerns in the short-term revolve around isolated- scattered strong to severe thunderstorms and heavy rain. Local radar display shows developing thunderstorms across southwest NEB. Elsewhere, some enhanced cu is noted across the western Sandhills and northwest NEB. Latest mesoanalysis shows a cold front lying from extreme southeast SD to northwestern NEB into the central NEB Panhandle and northeast CO. Current thinking is thunderstorms will continue to develop becoming more scattered across southwest NEB with additional development expected near and along the frontal boundary in northern NEB this afternoon. Convection is anticipated to be mainly clusters, multicellular, in nature rest of today and tonight given forecast effective shear generally 20-30 kts. Additional development expected this evening becoming more widespread with focus along the frontal boundary. Convective mode should be mainly multicellular given the orientation of the flow regime w.r.t. the boundary with movement east northeast along the front. Main concerns are isolated large hail and damaging winds through the evening hours. Otherwise, heavy rain and localized flooding is a threat tonight. Parameter space remains decent given where the focus is for greatest concentration of thunderstorms, high precipitable water with percent of normal 150-175+, warm cloud depths of 8-14 kt, expected cell regeneration, and deep moisture in the column. The combination of high FFG (lowest in the area of concern needing 2.5” or more in 1-/3-hr for instance), so-so storm motion of 10-20 kts, and overall forecast rainfall amounts limits some concern but will need to monitor the evolution of tonight's rainfall and rates given training potential. Current thinking window of greatest concern for heavy rainfall is late evening on. Tomorrow, conditions are unsettled with additional thunderstorm possible with the best chances across north central NEB. Similarly, if more so, deep layer vertical shear limit will limit potential for storm severity and organization but instability and moisture are decent. Threat for heavy rain continues Friday. Chances then diminish Friday night across north central NEB. .LONG TERM...(Saturday through Thursday) Issued at 326 PM CDT Thu Jul 12 2018 A break in active weather is then expected through Saturday night. A disturbance in the large scale pattern moves east into the Central High Plains Sunday that increased chances Sunday- Sunday night. However, chances for strong to severe storms appears low at this time given the NSE. Late Monday through Thursday the pattern is largely unsettled with multiple opportunities for showers and thunderstorms. Northwest flow pattern sets up with multiple disturbances noted in the large scale pattern this upcoming week. Cooler conditions are expected to prevail next week with highs forecast near 80 to the mid 80s Monday through Thursday, 2 to 8 degrees below seasonable values. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 140 PM CDT Thu Jul 12 2018 Thunderstorms will develop this afternoon and evening with gusty winds, hail and heavy rain possible. The best chance for thunderstorm development will be across north central Nebraska including KVTN. Isolated chances area possible across southwest Nebraska this afternoon and evening. Winds will shift after cold front passage tonight. Heavy rainfall may drop visibilities at times to 4SM across north central Nebraska. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...ET LONG TERM...ET AVIATION...Gomez
Hazardous weather outlook, Jul 12, 2:28 PM MDT, 1 hour 37 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 328 PM CDT Thu Jul 12 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-132030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 328 PM CDT Thu Jul 12 2018 /228 PM MDT Thu Jul 12 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms are anticipated to develop across much of western and north central Nebraska this afternoon and evening. Storms will become widespread tonight. Strong to severe storms are possible through this evening, most likely across the Sandhills to the South Dakota border. Damaging winds and hail are the main threats. Heavy rain is possible this evening into Friday generally north of Interstate 80. The greatest rainfall amounts are anticipated roughly along and east of Highway 83, and north of Highway 91 where 2 inches or more are possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. While additional thunderstorms are expected Friday, no severe thunderstorms are anticipated. Additional chances for thunderstorms return Sunday into Sunday night, and Monday into Wednesday. Severe storms are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed rest of this afternoon and evening across the Sandhills and northern Nebraska. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte ET
In the hours before
Special weather statement, Jul 12, 3:22 PM MDT, 43 minutes before
Special Weather Statement National Weather Service North Platte NE 422 PM CDT THU JUL 12 2018 NEZ024-025-036-037-122200- Hooker NE-McPherson NE-Thomas NE-Logan NE- 422 PM CDT THU JUL 12 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOOKER... NORTHWESTERN LOGAN...NORTHEASTERN MCPHERSON AND SOUTHWESTERN THOMAS COUNTIES UNTIL 500 PM CDT/400 PM MDT/... At 421 PM CDT/321 PM MDT/, Doppler radar was tracking strong thunderstorms along a line extending from 14 miles south of Seneca to 17 miles northeast of Tryon to 9 miles north of Ringgold. Movement was northeast at 20 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Highway 83 crossing The Dismal River. This includes the following highways... Highway 97 between mile markers 42 and 45. Highway 83 between mile markers 131 and 140. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT/900 PM MDT/ for north central and west central Nebraska. LAT...LON 4197 10074 4180 10043 4154 10082 4174 10100 TIME...MOT...LOC 2121Z 207DEG 18KT 4184 10086 4175 10073 4165 10077 Gomez
Special weather statement, Jul 12, 3:38 PM MDT, 27 minutes before
Special Weather Statement National Weather Service North Platte NE 438 PM CDT THU JUL 12 2018 NEZ005-008-122230- Brown NE-Eastern Cherry NE- 438 PM CDT THU JUL 12 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHERRY AND SOUTHERN BROWN COUNTIES UNTIL 530 PM CDT... At 438 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles northeast of Elsmere, or 20 miles southwest of Ainsworth, moving north at 20 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Hofeld Lake, Moon Lake, Willow Lake State Wildlife Management Area and Long Lake State Wildlife Management Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for north central Nebraska. LAT...LON 4216 9996 4227 10041 4255 10024 4247 9977 TIME...MOT...LOC 2138Z 200DEG 17KT 4230 10008 ET
Special weather statement, Jul 12, 3:48 PM MDT, 17 minutes before
Special Weather Statement National Weather Service North Platte NE 448 PM CDT THU JUL 12 2018 NEZ005-122215- Eastern Cherry NE- 448 PM CDT THU JUL 12 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHERRY COUNTY UNTIL 515 PM CDT... At 448 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles east of Valentine National Wildlife Refuge, or 25 miles south of Valentine, moving north at 15 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Cherry County. This includes Highway 83 between mile markers 182 and 196. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for north central Nebraska. LAT...LON 4241 10036 4246 10060 4266 10055 4261 10025 TIME...MOT...LOC 2148Z 194DEG 13KT 4251 10046 ET
Local storm report, Jul 12, 3:55 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
455 PM CDT THU JUL 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND GST 21 SE GORDON 42.59N 101.91W
07/12/2018 E60 MPH CHERRY NE PUBLIC
ESTIMATED 50-60 MPH WIND GUSTS
&&
THORNEThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 3:22 PM MDT | Special Weather Statement | LBF | Thomas | 38 min |
| Jul 12, 3:27 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 48 min |
| Jul 12, 3:32 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 43 min |
| Jul 12, 3:38 PM MDT | Special Weather Statement | LBF | Brown | 52 min |
| Jul 12, 3:48 PM MDT | Special Weather Statement | LBF | Brown | 27 min |
| Jul 12, 4:20 PM MDT | Special Weather Statement | LBF | Cherry | 40 min |
| Jul 12, 4:21 PM MDT | Severe Thunderstorm Warning | LBF | Keya Paha | 39 min |
| Jul 12, 4:50 PM MDT | Special Weather Statement | LBF | Cherry | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.